Alert archive / New Mexico / High Wind Watches in 2014

High Wind Watch 2, NWS El Paso, TX

May 9, 20146 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this high wind watch at May 9, 2014, 3:04 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 11, 2014, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2014, 3:04 PM MDT (21:04 UTC)
In effect from
May 11, 2014, 12:00 PM MDT
Expired
May 10, 2014, 1:02 PM MDT
In force
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3057 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS74 KEPZ 092104
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
304 PM MDT FRI MAY 9 2014

...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY...

.ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST
U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG
SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN
NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY AFTERNOON WE
CAN EXPECT WINDS OF AT LEAST 30 TO 40 MPH. BY LATE AFTERNOON WE
WILL SEE WIDE SPREAD AREAS OF BLOWING DUST...ESPECIALLY IN DUST
PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH
IN THE EVENING HOURS.

NMZ401>417-TXZ418>424-101300-
/O.NEW.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
304 PM MDT FRI MAY 9 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 


* EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH.
  GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES.

* TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 4
  AND 7 PM

* IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING
  TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2
  MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS
  WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS
  INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND
  LORDSBURG.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
727 
WWUS74 KEPZ 101225
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MDT SAT MAY 10 2014

...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY...

.ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST
U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A
STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY
AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 30 TO 40 MPH. BY LATE
AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST...
ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS
WILL BEGIN TO DIMINISH IN THE EVENING HOURS.

NMZ401>417-TXZ418>424-102200-
/O.CON.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
625 AM MDT SAT MAY 10 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* EVENT:VERY STRONG WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH.
  GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES.

* TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND
  7 PM

* IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING 
  TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS 
  WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS 
  INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND 
  LORDSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
038 
WWUS74 KEPZ 101902
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
102 PM MDT SAT MAY 10 2014

...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY...

.ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST
U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A
STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY
AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 35 TO 45 MPH IN AREA
MOUNTAINS AND ALONG EAST SLOPES OF AREA MOUNTAINS...AND 30 TO 40
MPH WINDS ACROSS THE REST OF THE LOWLANDS. BY LATE AFTERNOON WE
WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST
PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH
IN THE EVENING HOURS.

NMZ401>403-408-412>416-TXZ419-111300-
/O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/
/O.NEW.KEPZ.HW.W.0004.140511T1600Z-140512T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO
102 PM MDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO
9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. 
  GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 
  AND 7 PM 

* IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING 
  TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2
  MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS
  WITH VISIBILITY LESS THAN A MILE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ404>407-409>411-417-TXZ418-420>424-111300-
/O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/
/O.NEW.KEPZ.WI.Y.0018.140511T1600Z-140512T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
102 PM MDT SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM
MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 
  AND 7 PM 

* IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING 
  TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS 
  WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS 
  INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND 
  LORDSBURG. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at May 9, 2:59 PM MDT, 5 minutes earlier.

Area forecast discussion, May 9, 2:59 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MDT FRI MAY 9 2014

.SYNOPSIS...
WINDS WILL BE ON THE INCREASE FOR THE WEEKEND. SUNDAY WILL SEE
VERY STRONG WINDS AND BLOWING DUST AS ANOTHER UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. A COLD FRONT WILL MOVE ACROSS THE AREA
AND DROP OUR TEMPERATURES BELOW NORMAL FOR THE START OF NEXT WEEK.
TEMPERATURES WILL BE BACK ABOVE NORMAL FOR THE END OF NEXT WEEK.

&&

.DISCUSSION...
OUR ZONAL FLOW THAT WE HAVE TODAY AND SATURDAY WILL TRANSITION TO
A SOUTHWEST FLOW ON SUNDAY. THIS CHANGE IN THE PATTERN WILL
PORTEND MORE STRONG WINDS ON SUNDAY. CURRENTLY A ZONAL PATTERN HAS
SET UP ACROSS THE REGION...THIS PATTERN WILL HELP WARM OUR
TEMPERATURES TO NEAR NORMAL BY SATURDAY AND GIVE US BREEZY TO
WINDY AFTERNOON CONDITIONS. ON SUNDAY THE UPPER FLOW WILL SWING
MORE TO THE SOUTHWEST AS ANOTHER VIGOROUS SHORT WAVE MOVES INTO
THE GREAT BASIN. TIMING ON THIS SYSTEM LOOKS GOOD TO HAVE THE
STRONGEST WINDS MOVE ACROSS THE AREA DURING THE AFTERNOON HOURS.
SURFACE GRADIENT WILL BE TIGHT SO VERY STRONG WINDS ARE EXPECTED
DURING THE AFTERNOON ON SUNDAY. THE ONE FLY IN THE OINTMENT IS THAT
THE UPPER LEVEL WINDS ARE A NOT AS STRONG AS I WOULD LIKE FOR A
HIGH WIND EVENT. BUT SINCE ALL THE OTHER FACTORS ARE IN PLACE AND
CONSIDERING IT WILL BE MOTHER'S DAY (LOTS OF PICNICS PLANNED) I'M
GOING TO GO AHEAD AN ISSUE A HIGH WIND WATCH. ON SATURDAY WE WILL
DECIDE TO UPGRADE IT TO A WARNING OR BACK IT DOWN TO AN ADVISORY.

THE UPPER LEVEL TROUGH WILL ALSO USHER IN TWO COLD FRONTS TO THE
REGION. THE FIRST FRONT (FROM THE PACIFIC) WILL MOVE ACROSS THE
AREA SUNDAY NIGHT AND DROP MONDAY'S HIGHS ABOUT 5 DEGREES BELOW
NORMAL. THEN LATE ON MONDAY A BACK DOOR COLD FRONT WILL TRY AND
MOVE INTO THE REGION. THE ECMWF IS MUCH MORE AGGRESSIVE WITH
BRINGING IN THE COLDER AIR THAN THE GFS. FOR NOW I'VE LEANED MORE
TOWARD THE WARMER GFS SOLUTION. FOR THE REST OF NEXT WEEK WE WILL
SEE A DRY NORTHWEST FLOW ALOFT WHICH WILL ALLOW FOR A SLOW WARMING
TREND AS WE MOVE INTO THE END OF THE WEEK.

&&

.AVIATION...VALID 10/00Z-11/00Z...
A DRY WEST FLOW PATTERN WILL MAINTAIN VFR CONDITIONS WITH FEW-SCT250
THROUGH THE VALID PERIOD.  SOUTH TO SOUTHWEST WINDS WILL SLIGHTLY
DIMINISH OVERNIGHT AND BECOME MORE WESTERLY.  SOUTHWEST TO WEST
WINDS WILL INCREASE TO 15 TO 20 KNOTS AFT 18Z ON SATURDAY.

&&

.FIRE WEATHER...
A STRENGTHENING WEST FLOW ALOFT WILL RESULT IN HIGHER WIND SPEEDS ON
SATURDAY...WHICH ALONG WITH LOW HUMIDITY VALUES WILL ALLOW FIRE
WEATHER CONDITIONS TO APPROACH RED FLAG WARNING CRITERIA IN THE
AFTERNOON. A STORM SYSTEM WILL MOVE THROUGH NEW MEXICO ON SUNDAY
WITH STRONG WINDS EXPECTED. WITH THE STRONGER WINDS AND CONTINUED
LOW HUMIDITY VALUES...RED FLAG WARNING CRITERIA WILL BE MET BY MID
DAY AND WILL PERSIST INTO THE EARLY EVENING HOURS ON SUNDAY. BLOWING
DUST IS EXPECTED ACROSS THE DESERT LOWLANDS.

THE SYSTEM WILL EXIT THE REGION SUNDAY NIGHT WITH A STRONG COLD
FRONT LOWERING TEMPERATURES 12 TO 18 DEGREES MONDAY AND TUESDAY.
WINDS WILL DIMINISH IN SPEEDS AND SHIFT AROUND TO THE EAST BEHIND
THE FRONT. THE FLOW PATTERN ALOFT FOR THE REMAINDER OF NEXT WEEK
WILL DOMINATED BY A RIDGE OF HIGH PRESSURE ON THE WEST COAST WHICH
WILL KEEP THE LOCAL REGION UNDER A WEAKER NORTHWEST FLOW THROUGH THE
END OF THE WEEK. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID
WEEK WITH WARMING CONDITIONS LATE. THE AIR MASS WILL REMAIN DRY WITH
LOW HUMIDITY VALUES AND MODEST TO POOR OVERNIGHT RECOVERIES
CONTINUING THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  90  65  90  65 /   0   0   0   0   0
SIERRA BLANCA           55  85  59  90  59 /   0   0   0   0   0
LAS CRUCES              54  88  57  88  56 /   0   0   0   0   0
ALAMOGORDO              53  85  59  89  58 /   0   0   0   0   0
CLOUDCROFT              37  63  45  66  44 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   52  84  59  89  56 /   0   0   0   0   0
SILVER CITY             46  83  53  78  51 /   0   0   0   0   0
DEMING                  49  89  54  87  53 /   0   0   0   0   0
LORDSBURG               50  86  55  85  53 /   0   0   0   0   0
WEST EL PASO METRO      60  89  64  90  64 /   0   0   0   0   0
DELL CITY               51  89  57  90  57 /   0   0   0   0   0
FORT HANCOCK            60  93  65  95  65 /   0   0   0   0   0
LOMA LINDA              51  81  58  83  58 /   0   0   0   0   0
FABENS                  56  90  62  91  62 /   0   0   0   0   0
SANTA TERESA            56  90  58  89  57 /   0   0   0   0   0
WHITE SANDS HQ          59  87  65  88  65 /   0   0   0   0   0
JORNADA RANGE           46  87  52  90  50 /   0   0   0   0   0
HATCH                   50  89  56  90  54 /   0   0   0   0   0
COLUMBUS                56  86  59  87  58 /   0   0   0   0   0
OROGRANDE               52  87  59  92  59 /   0   0   0   0   0
MAYHILL                 42  73  52  77  51 /   0   0   0   0   0
MESCALERO               39  73  46  77  44 /   0   0   0   0   0
TIMBERON                39  73  47  75  47 /   0   0   0   0   0
WINSTON                 46  76  53  78  49 /   0   0   0   0   0
HILLSBORO               53  80  59  82  56 /   0   0   0   0   0
SPACEPORT               50  84  57  87  54 /   0   0   0   0   0
LAKE ROBERTS            42  79  48  77  45 /   0   0   0   0   0
HURLEY                  46  83  53  80  51 /   0   0   0   0   0
CLIFF                   45  89  51  84  48 /   0   0   0   0   0
MULE CREEK              35  85  41  80  37 /   0   0   0   0   0
FAYWOOD                 48  81  54  80  52 /   0   0   0   0   0
ANIMAS                  52  86  56  87  54 /   0   0   0   0   0
HACHITA                 49  88  53  87  52 /   0   0   0   0   0
ANTELOPE WELLS          51  90  55  88  53 /   0   0   0   0   0
CLOVERDALE              47  87  50  83  48 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     NMZ401>417.

TX...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     TXZ418>424.

&&

BRICE/LUNDEEN
Hazardous weather outlook, May 9, 3:45 AM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT FRI MAY 9 2014

NMZ401>417-TXZ418>424-101330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
345 AM MDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY ON SATURDAY WITH WINDS GUSTING TO AROUND 30 MPH IN THE
AFTERNOON.

STRONGER WINDS WILL OCCUR SUNDAY WITH WINDS HAVING SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. THIS WILL
RESULT IN AREAS OF BLOWING DUST AND LOW VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED TO REPORT AREAS OF LOW VISIBILITIES FROM
BLOWING DUST ON SUNDAY.

ROGASH

Nearby

High Wind Watches in New Mexico, 2014High Wind Watches in Texas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.